Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 22, 2014, 07:15:38 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 650142
  • Total Topics: 49630
  • Online Today: 180
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 107
Total: 112

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Sleep and Weight??  (Read 2145 times)

0 Members and 1 Guest are viewing this topic.

Offline Hardlad69

  • Member
  • Posts: 9
Sleep and Weight??
« on: March 12, 2007, 03:10:58 PM »
This is my first post, and it's a long time since I was a virgin so I hope I get this right, so here goes, I've had a lot to deal with during the last 18 months, firstly catching HIV even though I always practiced safe sex or as my doctor its only safer sex, I got really ill  when I caught HIV and spent 8 weeks in and out of hospital and lost 35 pounds, 8 months later my doctors tells me from my results I am one of the few people who have quick progression and need to go on medication straight away which was nevirapine and combivir, this was a shock, after three months of horrendous nausea my doctor agreed to change one of my meds from combivir  to truvada the good news is my numbers are going the right way and the nausea has gone. I now have a number of questions  about side effects I've ask the doctor but he say they are not usually associated with the meds just want other views

Since starting the treatment I have started to gain weight around my middle, I'm eating the same and going to the gym regular, so I'm confused as to why this is happening.

The other is sleep problems, I have no problem getting to sleep, but wake up after about 3 or 4 hours then can't get back to sleep, my doctor refuses to give me any thing to help me sleep, through friends I've managed to get ambien which I use on a weekend to get a couple of good night rest but tiredness is staring to get to me. The doctor has suggested changing meds again which I am reluctant to do on a number of fronts more side effects, and running out of combinations to quickly.

After reading this through some of the posts on here these sound minor problems compared to others but its all a bit scary and overwhelming at times any help or advice would be really helpful.
Date             cd        vl   
11/2005        Acquired      
01/2006     475     800000      
03/2006     357     750000      
06/2006     250     600000      
08/2006     202     510000      Combivir+Nevirapine
10/2006     325     110000      
11/2006     320     70000      Truvada+Nevirapine
01/2007     370     800      
02/2007     485     40
03/2007      545   70                Truvada+Kaletra
05/2007      489   Undetectable
08/2007      572   Undetectable
12/2007      410   Undetectable
03/2008      420   Undetectable
07/2008      580   Undetectable
08/2009      790   Undetectable Truvada+Reyataz

Offline coltsteele

  • Member
  • Posts: 22
Re: Sleep and Weight??
« Reply #1 on: March 17, 2007, 10:54:33 PM »
Hi!

I think I have had some similar problems that you expressed in your post. I progressed very rapidly to being damn sick by May 2006 when I was diagnosed. I started Truvada and Kaletra right away, but for the 7 months I was on that combination, I would wake after 3-4 hours and not be able to sleep again. I tried Ambien and Lunesta to no avail. I also took Trazadone to "knock" me out.

I also had somewhat of a "meltdown" with mental health, and upon reflection, maybe chalk some of the sleeplessness up to being in a manic or psychotic state for part of that time.

Since switching to Atripla (Truvada + Sustiva) and getting on Zyprexa, I have slept well - 7-8 hours per night without even getting up to use the bathroom.

I have completely stopped using Ambien and Trazadone.

I had lost 40 pounds prior to diagnosis, and have since gained the weight back in good proportion and am feeling strong enough to return to resistance training at the gym.


Offline bobbyindallas

  • New Member
  • Posts: 1
Re: Sleep and Weight??
« Reply #2 on: April 05, 2007, 01:14:51 PM »
I, too, have gained about 30 pounds, and it seems it's all around my waist. I am also having major problems with sleep. Although I'm only 52, I have degenerative disc disease which makes exercise not much of an option. My meds are Norvir, Reyataz and Sustiva. CD4 370 and VL -0-.

I think the weight gain has to have something to do with the meds I'm on, and I don't seem to be able to get the weight off.

Glad to see I'm not the only one with similar problems. We dealt only with weight loss for so long, this seems to be a new phenomenon.

Any ideas anyone?

Offline mark54

  • Member
  • Posts: 26
Re: Sleep and Weight??
« Reply #3 on: April 06, 2007, 10:49:38 AM »
so glad to hear from guys who like going to the gym.  thought i'd never find you.  8 years ago i got sick, went into wasting syndrome and dropped from 185 to 150.  when i got out of the hospital i put on 40lbs looked great and then started the medicine.  the protease inhibitors grabbed those 40lbs and stuck it all  in the middle.  just keep on doing cardio and you can gain control of it.  for the fatigue ask your internest to start testing your cholesterol, the lipo these drugs cause is crazy.  for the fatigue also ask him to start checking your testosterone.  almost half of us get the side effect of testosterone failure, you might as well start tracking it now cause when it drops below 200 you can't even get out of bed.  and pm me cause i need to talk with people who work out,  i'm 53 and not looking for a date.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.